Alert archive / Nebraska / Special Weather Statements in 2017
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Aug 4, 2017, 6:06 PM MDT for Cheyenne County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2017, 6:06 PM MDT (00:06 UTC)
- Expired
- Aug 4, 2017, 6:45 PM MDT
- In force
- 39 min
- Issued by
- NWS Cheyenne, WY
County Cheyenne County, NE
The radar
The Cheyenne radar (KCYS), 117 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 0.1 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 126 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 3512 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
957 WWUS85 KCYS 050006 SPSCYS Special Weather Statement National Weather Service Cheyenne WY 606 PM MDT FRI AUG 4 2017 NEZ054-055-050045- Kimball NE-Cheyenne NE- 606 PM MDT FRI AUG 4 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHEYENNE AND SOUTHEASTERN KIMBALL COUNTIES UNTIL 645 PM MDT... At 606 PM MDT, Doppler radar was tracking a strong thunderstorm near Dix, or 8 miles southeast of Kimball, moving east at 30 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Potter and Dix. This includes Interstate 80 in Nebraska between mile markers 23 and 51. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4107 10362 4123 10363 4136 10310 4102 10308 TIME...MOT...LOC 0006Z 265DEG 27KT 4115 10353 $$ Hammer
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Aug 4, 2:24 PM MDT, 3 hours 42 minutes earlier.
Area forecast discussion, Aug 4, 2:24 PM MDT, 3 hours 42 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
224 PM MDT Fri Aug 4 2017
.SHORT TERM...(This evening through Sunday)
Issued at 159 PM MDT Fri Aug 4 2017
Skies currently clear across
the region with just a few cumulus clouds popping up in the deeply
mixed boundary layer to the west of the Laramie Range. Look for a
few isolated storms to build up late this afternoon or early evening
over the Laramie Range but coverage should not be too widespread.
Guidance still indicates that storms may be able to maintain
themselves into the overnight hours as lift from a mid level wave
passing to the north may aid in providing lift above the cooling
boundary layer. Should any sustained updrafts develop, deep layer
shear of 40 to 50 kt along with steep mid level lapse rates could
allow for some large hail in the strongest storms.
Surface winds shift to northerly on Saturday as a pre-frontal trough
sets up from northern CO into the NE panhandle. Convection appears
to be most likely along this trough over the southern Panhandle and
along the actual cold front pressing south into Converse and
Niobrara Counties late in the day. Models indicate showers and
storms increasing in coverage through the overnight hours on
Saturday night as low level convergence/frontogenesis in the
presence of steep mid level lapse rates are in place over the plains
along a slow moving front. NAM is putting out some hefty rainfall
totals however think models may be overdoing the coverage an
intensity of the convection so tempered POP and QPF a bit.
Sunday looks to be much cooler and cloudy. Continued chances of
showers and thunderstorms with the surface front nearby and weak
ripples of mid level energy passing overhead.
.LONG TERM...(Sunday night through Friday)
Issued at 159 PM MDT Fri Aug 4 2017
The models are starting to focus on the potential for some
moderate rainfall on Sunday night into Monday morning for
portions of southeast Wyoming mainly south of a Torrington to
Alliance line. This area will be under the right entrance region
of the upper level jet along with a strong shortwave moves through
the northern Plains. Ensembles are even keying in on precipitable
water values creeping to around 1 inch which is slightly above
normal for this time of year. Along with this rainfall will come
some more cool temperatures with afternoon highs on Monday only
climbing to the mid 60s to lower 70s. These temperatures will be
slow to recover on Tuesday and Wednesday as the northwest flow
regime persist. More chances of scattered showers and
thunderstorms are anticipated on these days as well as the low
level moisture/instability continues to linger. The ECMWF, GEM
does try to flatten the upper level flow somewhat next week, which
would provide slightly warmer temperatures. Either way this
pattern looks fairly wet for this time of year.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1141 AM MDT Fri Aug 4 2017
Latest water vapor loop was showing a fairly decent shortwave
moving through Idaho. This feature may spark a few thunderstorms
as the jet energy starts to move in from the southwest this
evening. At this point, it appears to be quite capped across the
southern half of the forecast area which includes the CYS, BFF and
SNY. However, the northern half of the forecast area may not see
as much capping and even may have a potential for stronger storms
mainly after 03z. The best threat for these stronger storms will
be around CDR and AIA TAF sites. Cannot rule some low MVFR
ceilings after 10z around SNY due to good low level moisture
pooling over that area along with a stout low level inversion.
&&
.FIRE WEATHER...
Issued at 159 PM MDT Fri Aug 4 2017
Critical fire weather conditions currently at
Saratoga, Rawlins, and Laramie early this afternoon and thus the Red
Flag Warning continues and was expanded into zone 308. Guidance
indicates that elevated to critical conditions may again develop
Saturday afternoon especially over western Carbon County. Winds may
not be quite as strong Saturday so conditions will likely not be
quite as widespread. However, enough confidence to issue a Fire
Weather Watch for Saturday afternoon. Sunday through early next
week looks to bring cooler temperatures with increasing moisture so
not expecting any concerns after Saturday.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Red Flag Warning until 7 PM MDT this evening for WYZ303-304-306-
308.
Fire Weather Watch Saturday afternoon for WYZ303-304-306.
NE...None.
&&
SHORT TERM...DEL
LONG TERM...REC
AVIATION...REC
FIRE WEATHER...DELHazardous weather outlook, Aug 4, 6:34 AM MDT, 11 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 634 AM MDT Fri Aug 4 2017 WYZ101>119-051245- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 634 AM MDT Fri Aug 4 2017 This hazardous weather outlook is for southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Isolated thunderstorms are expected today, mainly east of Interstate 25. Thunderstorms may contain gusty winds and brief heavy rainfall. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A more active weather pattern is anticipated this weekend through the middle of next week as a cold front stalls across the area. Thunderstorms will be possible each day Saturday through Thursday. .Spotter information statement... Spotter activation will not be required at this time. NEZ002-003-019>021-054-055-095-096-051245- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux- 634 AM MDT Fri Aug 4 2017 This hazardous weather outlook is for portions of western Nebraska. .DAY ONE...TODAY AND TONIGHT Widely scattered thunderstorms are expected by this evening across western Nebraska. Some of these thunderstorms may become strong with small hail, gusty winds, and frequent lightning possible. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A more active weather pattern is anticipated this weekend through the middle of next week. Thunderstorms will be possible each day Saturday through Thursday, especially across the southern panhandle. .Spotter information statement... Spotter activation will not be required at this time.
In the hours before
Special weather statement, Aug 4, 4:39 PM MDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
439 PM MDT FRI AUG 4 2017
WYZ101-042330-
Converse County Lower Elevations WY-
439 PM MDT FRI AUG 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CONVERSE COUNTY
UNTIL 530 PM MDT...
At 439 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles south of Bill, or 19 miles north of Douglas, moving east at 20
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Manning Ranch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4311 10490 4299 10490 4277 10502 4297 10545
4313 10539
TIME...MOT...LOC 2239Z 286DEG 16KT 4303 10533
HammerSpecial weather statement, Aug 4, 6:06 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Cheyenne WY 606 PM MDT FRI AUG 4 2017 NEZ054-055-050045- Kimball NE-Cheyenne NE- 606 PM MDT FRI AUG 4 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHEYENNE AND SOUTHEASTERN KIMBALL COUNTIES UNTIL 645 PM MDT... At 606 PM MDT, Doppler radar was tracking a strong thunderstorm near Dix, or 8 miles southeast of Kimball, moving east at 30 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Potter and Dix. This includes Interstate 80 in Nebraska between mile markers 23 and 51. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4107 10362 4123 10363 4136 10310 4102 10308 TIME...MOT...LOC 0006Z 265DEG 27KT 4115 10353 Hammer
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 12:29 AM MDT | Special Weather Statement | CYS | Goshen | 46 min |
| Aug 5, 2:41 AM MDT | Red Flag Warning | CYS | 15 hr | |
| Aug 5, 2:39 PM MDT | Special Weather Statement | CYS | Laramie | 36 min |
| Aug 5, 3:13 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 32 min |
| Aug 5, 3:42 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 33 min |
| Aug 5, 4:07 PM MDT | Special Weather Statement | CYS | Laramie | 38 min |
| Aug 5, 4:20 PM MDT | Areal Flood Advisory | CYS | Laramie | 3 hr |
| Aug 4, 11:25 PM MDT | Special Weather Statement | CYS | Sioux | 50 min |
| Aug 5, 1:20 AM MDT | Special Weather Statement | CYS | Sioux | 40 min |
| Aug 5, 2:17 AM MDT | Special Weather Statement | CYS | Box Butte, Morrill | 58 min |
| Aug 5, 4:20 PM MDT | Special Weather Statement | CYS | Kimball | 40 min |
Nearby
Special Weather Statements in Nebraska, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.